Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 39, NWS Amarillo, TX

May 1, 2022Deaf Smith County, Randall County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 1, 2022, 6:28 PM CDT for Deaf Smith County, Randall County, Texas. It was in force for 62 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2022, 6:28 PM CDT (23:28 UTC)
Expired
May 1, 2022, 7:30 PM CDT
In force
62 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.0 in
Wind
60.0 mph

Counties Deaf Smith County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 62 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 6:35 PM CDTTSTM WND DMGHereford, TXGAS PUMP AT GAS STATION BLOWN OVER ON TOP OF A CAR, DAMAGE ALL OVER.
May 1, 6:39 PM CDTTSTM WND GST 602 Wnw Hereford, TXMESONET STATION HEREFORD 2NW. PEAK GUST OCCURRED AT 640 PM CDT.
May 1, 6:39 PM CDTTSTM WND GST 672 Wnw Hereford, TXCORRECTS PREVIOUS TSTM WND GST REPORT FROM 2 WNW HEREFORD. MESONET STATION HEREFORD 2NW. PEAK GUST OCCURRED AT 641 PM CDT. INITIAL SEVERE GUST OCCURRED AT 639 PM CDT.
May 1, 6:40 PM CDTHAIL 1.75Hereford, TXCORRECTS REPORT AT BUSHLAND, SHOULD BE IN HEREFORD.
May 1, 6:43 PM CDTHAIL 2.51 Wnw Hereford, TXGOLF BALL TO TENNIS BALL HAIL, WINDOWS ON HOUSES BROKEN OUT.
May 1, 6:45 PM CDTHAIL 1.759 N Hereford, TX
May 1, 6:55 PM CDTTSTM WND DMG7 Nw Dawn, TXSEVERAL SNAPPED POWER POLES ALONG FM 1063.
May 1, 6:55 PM CDTHAIL 2.755 N Dawn, TX
May 1, 7:01 PM CDTTSTM WND GST 633 Nne Umbarger, TXMESONET STATION 76 UMBARGER 3NNE. SEVERE GUSTS LASTED 2 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2022-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2022-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2905 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

475 
WUUS54 KAMA 012328
SVRAMA
TXC117-381-020030-
/O.NEW.KAMA.SV.W.0039.220501T2328Z-220502T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
628 PM CDT Sun May 1 2022

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Western Randall County in the Panhandle of Texas...
  Eastern Deaf Smith County in the Panhandle of Texas...

* Until 730 PM CDT.

* At 628 PM CDT, a severe thunderstorm was located over Easter, or 10
  miles northwest of Dimmitt, moving northeast at 40 mph.

  HAZARD...Two inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Hereford, Canyon, Umbarger, Buffalo Lake, Dawn and Mescalero Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3475 10253 3519 10240 3519 10230 3500 10181
      3475 10212
TIME...MOT...LOC 2328Z 207DEG 36KT 3467 10243 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ward
5 follow-up statements
273 
WWUS54 KAMA 012335
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
635 PM CDT Sun May 1 2022

TXC117-381-020030-
/O.CON.KAMA.SV.W.0039.000000T0000Z-220502T0030Z/
Randall TX-Deaf Smith TX-
635 PM CDT Sun May 1 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN RANDALL AND EASTERN DEAF SMITH COUNTIES...

At 635 PM CDT, a severe thunderstorm was located 5 miles south of
Hereford, moving northeast at 45 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. 
         People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles.

Locations impacted include...
Hereford, Canyon, Umbarger, Buffalo Lake, Dawn and Mescalero Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3475 10253 3519 10240 3519 10230 3500 10181
      3475 10212
TIME...MOT...LOC 2335Z 207DEG 38KT 3475 10238 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ward
792 
WWUS54 KAMA 012344
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
644 PM CDT Sun May 1 2022

TXC117-381-020030-
/O.CON.KAMA.SV.W.0039.000000T0000Z-220502T0030Z/
Randall TX-Deaf Smith TX-
644 PM CDT Sun May 1 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN RANDALL AND EASTERN DEAF SMITH COUNTIES...

At 641 PM CDT, a severe thunderstorm was located near Hereford,
moving northeast at 50 mph.

THIS IS A DESTRUCTIVE STORM FOR HEREFORD AND LOCATIONS ALONG HIGHWAY 
60 WEST OF DAWN.


HAZARD...Baseball size hail and 70 mph wind gusts.

SOURCE...Storm chasers reported destructive hail breaking windows.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Hereford, Canyon, Umbarger, Buffalo Lake, Dawn and Mescalero Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3475 10253 3519 10240 3519 10230 3500 10181
      3475 10212
TIME...MOT...LOC 2341Z 208DEG 44KT 3483 10233 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Ward
173 
WWUS54 KAMA 012356
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
656 PM CDT Sun May 1 2022

TXC117-381-020030-
/O.CON.KAMA.SV.W.0039.000000T0000Z-220502T0030Z/
Randall TX-Deaf Smith TX-
656 PM CDT Sun May 1 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN RANDALL AND EASTERN DEAF SMITH COUNTIES...

At 653 PM CDT, a severe thunderstorm was located 4 miles northwest of
Dawn, or 11 miles northeast of Hereford, moving northeast at 40 mph.

THIS IS A DESTRUCTIVE STORM FOR AREAS NEAR DAWN, JUST NORTH OF 
HEREFORD AND NEAR UMBARGER.

HAZARD...Baseball size hail and 70 mph wind gusts.

SOURCE...Storm chasers reported blown out windows due to baseball 
         size hail. Widespread damage reported in Herford with blown 
         out windows. A 67 mph wind gust was reported at the 
         Hereford mesonet station.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Hereford, Canyon, Umbarger, Buffalo Lake, Dawn and Mescalero Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive 
hail and strong winds capable of producing significant damage. 
People outside should move to a shelter, inside a strong building 
and away from windows.

&&

LAT...LON 3486 10244 3519 10240 3519 10230 3500 10181
      3475 10212 3478 10230
TIME...MOT...LOC 2353Z 207DEG 36KT 3495 10226 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Ward
778 
WWUS54 KAMA 020013
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
713 PM CDT Sun May 1 2022

TXC117-381-020030-
/O.CON.KAMA.SV.W.0039.000000T0000Z-220502T0030Z/
Randall TX-Deaf Smith TX-
713 PM CDT Sun May 1 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN RANDALL AND NORTHEASTERN DEAF SMITH COUNTIES...

At 711 PM CDT, a severe thunderstorm was located 7 miles southwest of
Bushland, or 16 miles northwest of Canyon, moving northeast at 40
mph.

THIS IS A DESTRUCTIVE STORM.

HAZARD...Three inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Dawn, Umbarger and Buffalo Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a dangerous storm. Prepare immediately for large destructive 
hail and strong winds capable of producing significant damage. 
People outside should move to a shelter, inside a strong building 
and away from windows.

&&

LAT...LON 3497 10235 3519 10230 3504 10192 3485 10209
      3489 10223
TIME...MOT...LOC 0011Z 207DEG 36KT 3511 10216 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Ward
037 
WWUS54 KAMA 020028
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
728 PM CDT Sun May 1 2022

TXC117-381-020038-
/O.EXP.KAMA.SV.W.0039.000000T0000Z-220502T0030Z/
Randall TX-Deaf Smith TX-
728 PM CDT Sun May 1 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDALL AND
NORTHEASTERN DEAF SMITH COUNTIES WILL EXPIRE AT 730 PM CDT...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

LAT...LON 3497 10235 3519 10230 3504 10192 3485 10209
      3489 10223
TIME...MOT...LOC 0028Z 207DEG 36KT 3525 10207 

$$

DGW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:20 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 1, 2:20 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
220 PM CDT Sun May 1 2022

.MESOSCALE UPDATE...
...Severe weather expected today across most of the Panhandles...

* Synoptic Overview: Sharp dryline setup in eastern New Mexico and
  good moisture advection east of the dryline, as well as an
  approaching shortwave, will all support the environment for
  scattered supercells to form along eastern New Mexico and
  western Texas. These storms are expected to start off more
  discrete but then transition to be more linear later this
  evening.

* Mesoscale: Some elevated storms have already formed due to the
  mid level moisture transport, but CAPE values are pretty
  marginal, and so far the updrafts have struggled to sustain
  themselves in the higher sheared environment, but we'll monitor
  closely as the hours progress the atmosphere will become more
  unstable. Later this afternoon as we continue to heat up and as
  storms become more surfaced based, there will be ample CAPE
  available, possibly in excess of 2000 J/kg. Effective shear
  35-45kts and effective helicity values 200m 2/s2 will be
  supportive of supercells capable of strong rotating updrafts. A
  warm front is expected to retreat north later this evening, that
  will increase the moisture and lower the LCLs further. We are
  expected to have a drier boundary layer and very steep mid level
  lapse rates which would allow SB CAPE values along that frontal
  boundary to be near 3000 J/kg. A shortwave trough will move
  through this afternoon and evening in addition to right being
  under the influence of the right entrance region of the upper
  level jet will aid in large scale accent. Additionally, a strong
  low level jet will be in place later this evening. This along
  with the east to southeast surface flow will be supportive of a
  tornadic environment. But storms will need to stay discrete and
  if one manages to latch on to the frontal boundary then there's
  a decent chance for tornado development, and it may even be able
  to persist for some time. Given the environment, those
  supercells that form along the frontal boundary and can tap into
  more SB CAPE values, then the hail threat could even exceed 3"
  in diameter, in addition to the other hazards. On the other side
  of the coin, if the storms do congeal into more of a cluster
  environment earlier, then we'll need to pay close attention to
  possible QLCS spin ups, but the tornado threat from supercells
  at that point would be very limited as storms would be more
  liner in nature. As moisture advection enhances around the 5-9pm
  time frame across the Panhandles, PWAT values will be
  approaching 1.00" at Amarillo which is right along the
  climatological max for this time of year. So we can expect very
  heavy rain with these storms. The discrete storm motion looks to
  be around 20 to 30 mph out of the southeast, which should keep
  flooding issues localized to areas of poor drainage. Now later
  on as storms become more clustered, then possible training
  could occur that will increase the flooding threat further. This
  should be mainly focused in the south and southeast Panhandles.

* Threats: As noted in the Mesoscale discussion, very large hail
  in excess of 3" is possible. Strong damaging wind gusts up to 75
  mph will be possible. Tornadoes can't be ruled out and will be
  more favored in the southern Panhandles or along the warm front
  boundary with discrete supercells. Localized flooding or flash
  flooding, mainly in the southern or southeastern Panhandles,
  given the higher moisture content and better chances for
  multiple storms.

* Timing & Location: Elevated storms occurring in the western
  Panhandles over the next few hours, these storms are not
  expected to be severe, but may be strong. Scattered supercells
  expected to develop around 3 to 5 PM in the western Panhandles,
  and will track east northeast across the Panhandles. Storms will
  likely start to merge into a cluster across the central and
  eastern Panhandle in the 7 to 9 PM time frame, with storms
  exiting the eastern Panhandles in the midnight to 2 AM time
  frame. In general all areas have a decent chance to see a storms
  today.

* Summary: Severe storms will all hazards will be in play, the
  best chance for all hazards will be between 3 and 9 PM, with the
  highest tornado threat in the 5 to 9 PM time frame. The hail and
  tornado threat drop off quite a bit after 9 PM, and it will
  become mostly a wind threat from that point on. Very heavy rain
  can be expected and the further south and east, the higher the
  moisture content, so localized flooding, or flash flooding can't
  be ruled out.

&&

.LONG TERM...Monday through Saturday Night...
An H5 low currently over portions of northern NV and SE OR will
trek east to southeast overnight bringing the base of an H5 trough
over the FA going into Monday afternoon. During the early morning
hours the dryline will mix east bringing in some drier air
temporarily for the afternoon. During the evening the H5 trough
will enable a cold front to surge south bringing dewpoints up
slightly behind the front going into Monday night. Overnight
Monday into Tuesday some areas in the northwest FA may be able to
drop down to freezing behind the front, aided by calm winds and
clear skies.

Tuesday, slight ridging will build in over the area with another
H5 low that will be positioned over ID into northern UT. This
will be the next system poised to possibly bring precipitation to
the area. Despite the ridge in place on Tuesday temperatures will
still only be in the 70s for a high. Overnight lows will be warmer
with breezy southerly winds going into Wed morning. Even the
northwest will stay well into the 40s for the overnight low.

While the next upper level system is to bring precipitation to
the area on Wed. It is starting to look like a leeside low will
develop over eastern NM and move east pushing the dryline into OK.
A weak cold front will swing south on the back side of this
surface low bringing some decent dewpoints into the Panhandles as
opposed to the really dry air on the dry side of the dryline.
There will still be some hope of showers and thunderstorms but
this setup will push the rich moist air into western and central
OK where severe storms will be more likely. With the front Wed
some cooler temperatures will be in place over night and into
Thursday. Thursday's afternoon highs are expected to be in the
upper 60s in the northern Panhandles while the southern TX
Panhandle sees mid 70s. Friday into next weekend is progged to be
well into the 90s once again as a much broader ridge builds in.

Hoffeditz

&&

Fire Weather...Mainly Monday..

Early Monday a dryline will quickly shove off to the east bringing
dry conditions to the southwestern to south-central TX Panhandle.
Breezy west winds up to 20 mph (20foot) with gust up to 30 to 35
mph. These winds will combine with RH values as low as 9 percent
to possibly create critical fire weather conditions across much of
the southern Texas Panhandle. There is a caveat, and that is how
much rain comes today to help with overall ERC values. Some
localized areas could get a soaking rain, helping to curb any
critical fire weather conditions. Each day there after there will
be a chance for elevated to critical fire weather conditions
mainly in the far western combined Panhandles. Again, all depends
on possible rainfall.

Hoffeditz

.AVIATION...18Z TAFS...
VFR conditions will prevail for the majority of the TAF period,
but there will likely be disruption to the terminals due to
thunderstorms in the 22-03z time period. Right now strong damaging
winds, large hail, heavy rain, and tornadoes will be possible with
these storms. Have noted about a 3 hour period of reasonable
confidence that storms will occur. That being said, we'll make
tweaks as needed and amend that TAFS to account for any changes in
the environment. After the storms pass by about 3z VFR conditions
should return with southeast winds around 15kts shifting more
westerly at the end of the TAF period. It's possible KGUY will
have some lingering morning low clouds that could support a few
MVFR/IFR hours. Confidence is not high enough at this time to not
anything other than a scattered low deck at KGUY.

Weber

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                56  84  39  77  52 /  80   0   0   0  10
Beaver OK                  53  82  37  70  47 /  70  10   0   0  20
Boise City OK              51  75  32  74  46 /  40   0   0   0   5
Borger TX                  58  86  40  78  54 /  80   0   0   0  10
Boys Ranch TX              55  84  38  80  52 /  50   0   0   0  10
Canyon TX                  54  85  37  78  51 /  70   0   0   0  10
Clarendon TX               57  87  42  73  53 /  80  10   0   0  10
Dalhart TX                 50  79  33  76  46 /  40   0   0   0   5
Guymon OK                  54  82  36  75  48 /  80   5   0   0  10
Hereford TX                54  85  37  80  52 /  50   0   0   0  10
Lipscomb TX                55  86  38  72  49 /  70  10   0   0  20
Pampa TX                   56  85  38  74  51 /  80  10   0   0  10
Shamrock TX                56  89  41  74  52 /  70  20   0   0  20
Wellington TX              57  90  43  75  53 /  70  20   0   0  20

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

89/36
Hazardous weather outlook, May 1, 4:12 PM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
412 PM CDT Sun May 1 2022

OKZ001>003-TXZ001>020-317-021100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
412 PM CDT Sun May 1 2022

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Severe thunderstorms will be possible this afternoon into tonight
for all of the combined Texas and Oklahoma Panhandles. Hazards
will include large hail up to two and half inches, damaging
winds, possible flooding and maybe a tornado or two. A Severe
Thunderstorm Watch is in effect until 11 PM CDT this evening for
all of the Oklahoma and Texas Panhandles.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated to critical fire weather conditions will be possible for
portions of the combined Oklahoma and Texas Panhandles Monday
afternoon.

Thunderstorms will be possible Wednesday afternoon into evening.
Widespread severe storms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and
evening.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions Monday afternoon.

In the hours before

Local storm report, May 1, 5:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             10 SW DALHART           36.03N 102.55W
05/01/2022  M1.25 INCH       HARTLEY            TX   TRAINED SPOTTER

&&

AGM
Local storm report, May 1, 5:22 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             7 SSW DALHART           35.95N 102.57W
05/01/2022  M1.75 INCH       HARTLEY            TX   TRAINED SPOTTER

&&

AGM
Local storm report, May 1, 5:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             1 NNW STRATFORD         36.35N 102.08W
05/01/2022  E1.00 INCH       SHERMAN            TX   EMERGENCY MNGR

&&

MJG
Local storm report, May 1, 5:33 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             1 SSE DALHART           36.05N 102.51W
05/01/2022  E1.00 INCH       HARTLEY            TX   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

MJG
Local storm report, May 1, 5:43 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             3 SE DALHART            36.03N 102.48W
05/01/2022  E1.25 INCH       HARTLEY            TX   TRAINED SPOTTER

&&

MJG
Local storm report, May 1, 6:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             4 SW DALHART            36.02N 102.57W
05/01/2022  E1.75 INCH       HARTLEY            TX   PUBLIC

&&

MJG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 4:18 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman57 min
May 1, 4:50 PM CDTAreal Flood AdvisoryAMADallam, Hartley3 hr
May 1, 5:03 PM CDTSevere Thunderstorm WarningAMADallam, Sherman57 min
May 1, 5:11 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman64 min
May 1, 6:14 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADallam, Hartley, Moore, Sherman61 min
May 1, 6:16 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADallam, Sherman74 min
May 1, 6:21 PM CDTSevere Thunderstorm WarningAMADallam, Hartley54 min
May 1, 6:29 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.